Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Apr 28, 2016, 10:21 PM CDT for Hutchinson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2016, 10:21 PM CDT (03:21 UTC)
- Expired
- Apr 28, 2016, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
County Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 70 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.4
The text
As transmitted.
884
WWUS84 KAMA 290321
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1021 PM CDT THU APR 28 2016
TXZ008-290345-
HUTCHINSON TX-
1021 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUTCHINSON COUNTY UNTIL
1045 PM CDT...
AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF BORGER...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BORGER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 3566 10141 3598 10132 3591 10109 3576 10109
3563 10120 3562 10133
TIME...MOT...LOC 0320Z 202DEG 18KT 3569 10131
$$
BRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 6:53 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 28, 6:53 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT THU APR 28 2016 .AVIATION... STRONG SOUTHEAST AND EAST LOW-LEVEL FLOW WILL SUSTAIN MOISTURE SUPPLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND OVERNIGHT. CURRENT RADAR TRENDS SUGGEST THAT TERMINALS WILL BE SPARED FROM STRONGEST CONVECTION IN THE NEAR TERM. AS LOW LEVELS CONTINUE TO MOISTEN...MVFR TO IFR CEILINGS ARE EXPECTED TO DEVELOP. IMPROVEMENT WILL BE SLOW TO OCCUR ON FRIDAY. CURRENT THINKING IS THAT CLEARING WILL OCCUR FRIDAY AFTERNOON AT KDHT AND KAMA AS BOUNDARY LIFTS NORTH...WITH SOUTHWEST SURFACE WINDS IN ITS WAKE. KGUY EXPECTED TO REMAIN IFR OR MVFR THROUGH END OF FORECAST. COCKRELL && .PREV DISCUSSION... /ISSUED 443 PM CDT THU APR 28 2016/ DISCUSSION... MESOSCALE UPDATE... CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27 CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND BECOMES INCREASINGLY ELEVATED. A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND 150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER OBSERVATIONAL DATA AS NECESSARY. BRB SHORT TERM... SEE SHORT TERM DISCUSSION BELOW FROM BRB. LONG TERM... FRIDAY THROUGH WEDNESDAY NIGHT... THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S. A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN. WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS. BEAT PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 70 42 66 42 / 60 30 10 5 5 BEAVER OK 51 58 42 62 39 / 80 70 30 5 5 BOISE CITY OK 44 54 34 58 35 / 80 70 20 10 20 BORGER TX 55 68 46 66 45 / 70 50 10 5 5 BOYS RANCH TX 49 70 40 65 41 / 50 30 10 10 10 CANYON TX 50 72 39 67 41 / 50 20 10 5 5 CLARENDON TX 54 74 45 69 45 / 60 40 10 5 5 DALHART TX 47 62 37 62 38 / 60 40 20 10 20 GUYMON OK 48 56 41 62 41 / 80 70 30 5 10 HEREFORD TX 46 73 40 68 41 / 40 20 5 10 10 LIPSCOMB TX 53 62 45 65 43 / 70 70 20 5 5 PAMPA TX 53 67 44 64 43 / 70 50 10 5 5 SHAMROCK TX 56 73 47 70 46 / 60 50 10 5 5 WELLINGTON TX 58 78 48 73 47 / 70 50 10 5 5 PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/ SHORT TERM... LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING. DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW- LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER. WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER SOUNDING MAY BE OF LITTLE VALUE. CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE HAIL. THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS AFTERNOON. BRB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 70 42 66 42 / 60 30 10 5 5 BEAVER OK 51 58 42 62 39 / 80 70 30 5 5 BOISE CITY OK 44 54 34 58 35 / 80 70 20 10 20 BORGER TX 55 68 46 66 45 / 70 50 10 5 5 BOYS RANCH TX 49 70 40 65 41 / 50 30 10 10 10 CANYON TX 50 72 39 67 41 / 50 20 10 5 5 CLARENDON TX 54 74 45 69 45 / 60 40 10 5 5 DALHART TX 47 62 37 62 38 / 60 40 20 10 20 GUYMON OK 48 56 41 62 41 / 80 70 30 5 10 HEREFORD TX 46 73 40 68 41 / 40 20 5 10 10 LIPSCOMB TX 53 62 45 65 43 / 70 70 20 5 5 PAMPA TX 53 67 44 64 43 / 70 50 10 5 5 SHAMROCK TX 56 73 47 70 46 / 60 50 10 5 5 WELLINGTON TX 58 78 48 73 47 / 70 50 10 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/10
Hazardous weather outlook, Apr 28, 4:19 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 419 PM CDT THU APR 28 2016 OKZ001>003-TXZ001>020-291000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 419 PM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME STRONG TO SEVERE MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS PANHANDLE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY RAINFALL THE PRIMARY HAZARDS. THUNDERSTORMS MAY BECOME MORE WIDESPREAD OVERNIGHT TONIGHT WITH LARGE HAIL AND LOCALIZED HEAVY RAINFALL CONTINUING TO BE A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE SOUTHWESTERN PANHANDLES SATURDAY AFTERNOON AND THEN SPREADING EASTWARD ACROSS THE REMAINDER OF THE PANHANDLES SATURDAY NIGHT THROUGH MONDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT AND EXPECT ACTIVATION THIS EVENING THROUGH TONIGHT ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE. BEAT
In the hours before
Local storm report, Apr 28, 9:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL MIAMI 35.69N 100.64W
04/28/2016 E1.75 INCH ROBERTS TX TRAINED SPOTTER
HAIL UP TO GOLF BALL ON HIGHWAY 60 IN MIAMI.
&&
EVENT NUMBER AMA1600241
14Local storm report, Apr 28, 9:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 N DUMAS 35.94N 101.96W
04/28/2016 MOORE TX EMERGENCY MNGR
SNAPPED POWER POLES AT FM1060 AND COUNTY ROAD I
&&
EVENT NUMBER AMA1600242
LORENZENSpecial weather statement, Apr 28, 9:44 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT THU APR 28 2016
TXZ015-020-290315-
WHEELER TX-COLLINGSWORTH TX-
944 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLINGSWORTH AND
SOUTHEASTERN WHEELER COUNTIES UNTIL 1015 PM CDT...
AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF DOZIER...OR 19 MILES SOUTHWEST OF SHAMROCK...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHAMROCK...LELA...TWITTY...DOZIER AND SAMNORWOOD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 3494 10052 3496 10054 3514 10054 3540 10019
3519 10000 3518 10000
TIME...MOT...LOC 0243Z 232DEG 24KT 3504 10050
BRBSpecial weather statement, Apr 28, 10:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1008 PM CDT THU APR 28 2016
OKZ001-TXZ001-290345-
CIMARRON OK-DALLAM TX-
1008 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND
NORTHEASTERN DALLAM COUNTIES UNTIL 1045 PM CDT...
AT 1008 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF CONLEN...OR 13 MILES WEST OF STRATFORD...MOVING
NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRIGGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 3671 10203 3650 10215 3650 10216 3648 10216
3626 10229 3629 10250 3674 10239 3679 10203
TIME...MOT...LOC 0308Z 203DEG 44KT 3640 10231
BRBLocal storm report, Apr 28, 10:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1013 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND GST 7 ESE LORA 35.71N 100.43W
04/28/2016 M61 MPH HEMPHILL TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600244
LORENZENSpecial weather statement, Apr 28, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1021 PM CDT THU APR 28 2016
TXZ008-290345-
HUTCHINSON TX-
1021 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUTCHINSON COUNTY UNTIL
1045 PM CDT...
AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF BORGER...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BORGER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 3566 10141 3598 10132 3591 10109 3576 10109
3563 10120 3562 10133
TIME...MOT...LOC 0320Z 202DEG 18KT 3569 10131
BRBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 51 min |
| Apr 28, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 75 min |
| Apr 28, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 71 min |
| Apr 28, 8:44 PM CDT | Special Weather Statement | AMA | Donley | 31 min |
| Apr 28, 9:10 PM CDT | Special Weather Statement | AMA | Donley | 35 min |
| Apr 28, 9:16 PM CDT | Special Weather Statement | AMA | Roberts | 29 min |
| Apr 28, 9:18 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 42 min |
| Apr 28, 9:21 PM CDT | Special Weather Statement | AMA | Wheeler | 24 min |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 64 min |
| Apr 28, 9:44 PM CDT | Special Weather Statement | AMA | Collingsworth | 31 min |
| Apr 28, 11:02 PM CDT | Special Weather Statement | AMA | Dallam | 28 min |
| Apr 28, 11:31 PM CDT | Special Weather Statement | AMA | Dallam | 44 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 47 min |
| Apr 29, 12:25 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 39 min |
| Apr 29, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Sherman | 43 min |
| Apr 29, 1:39 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 26 min |
| Apr 29, 2:22 AM CDT | Special Weather Statement | AMA | Moore | 38 min |
| Apr 29, 2:42 AM CDT | Special Weather Statement | AMA | Moore | 48 min |
| Apr 29, 2:53 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 52 min |
| Apr 29, 3:21 AM CDT | Special Weather Statement | AMA | Hansford, Moore, Sherman | 39 min |
| Apr 29, 3:50 AM CDT | Special Weather Statement | AMA | Ochiltree | 55 min |
| Apr 29, 3:59 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 21 min |
| Apr 29, 4:07 AM CDT | Special Weather Statement | AMA | Hutchinson, Moore | 38 min |
| Apr 29, 5:02 AM CDT | Special Weather Statement | AMA | Potter, Randall | 43 min |
| Apr 29, 6:27 AM CDT | Special Weather Statement | AMA | Carson | 48 min |
| Apr 29, 6:36 AM CDT | Special Weather Statement | AMA | Oldham | 24 min |
| Apr 29, 7:36 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Apr 28, 10:08 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Apr 28, 10:31 PM CDT | Special Weather Statement | AMA | Texas | 29 min |
| Apr 28, 10:44 PM CDT | Special Weather Statement | AMA | Cimarron | 31 min |
| Apr 28, 10:45 PM CDT | Special Weather Statement | AMA | Cimarron | 30 min |
| Apr 28, 11:13 PM CDT | Special Weather Statement | AMA | Texas | 47 min |
| Apr 28, 11:21 PM CDT | Special Weather Statement | AMA | Cimarron | 39 min |
| Apr 28, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 40 min |
| Apr 28, 11:47 PM CDT | Special Weather Statement | AMA | Texas | 43 min |
| Apr 29, 12:19 AM CDT | Special Weather Statement | AMA | Cimarron | 41 min |
| Apr 29, 2:38 AM CDT | Special Weather Statement | AMA | Beaver | 52 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.